Alert archive / South Dakota / Red Flag Warnings in 2015
Red Flag Warning 12, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this red flag warning at Apr 13, 2015, 3:37 AM CDT. It took effect at Apr 13, 2015, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2015, 3:37 AM CDT (08:37 UTC)
- In effect from
- Apr 13, 2015, 1:00 PM CDT
- Expired
- Apr 13, 2015, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Sioux Falls, SD
The text
As transmitted, in the capitals the NWS used until 2016.
489 WWUS83 KFSD 130837 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 337 AM CDT MON APR 13 2015 ...RED FLAG WARNING TODAY SOUTHWEST MINNESOTA...MIDDLE BIG SIOUX RIVER AND MIDDLE JAMES RIVER.... ...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR LOWER BRULE AND LAKES ANDES AS WELL AS MIDDLE JAMES RIVER... MNZ900-SDZ257-131645- /O.UPG.KFSD.FW.A.0010.150413T1800Z-150413T2300Z/ /O.NEW.KFSD.FW.W.0012.150413T1800Z-150414T0100Z/ SOUTHWEST MINNESOTA-MIDDLE BIG SIOUX RIVER VALLEY- 337 AM CDT MON APR 13 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR LOW HUMIDITY...STRONG NORTHWEST WINDS AND DRY VEGETATION FOR FIRE WEATHER ZONES 257 AND 900... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WEST NORTHWEST WINDS 15 TO 30 MPH. * HUMIDITY...15 TO 25 PERCENT DURING THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ SDZ256-131645- /O.NEW.KFSD.FW.W.0012.150413T1800Z-150414T0100Z/ /O.NEW.KFSD.FW.A.0011.150414T1800Z-150415T0100Z/ MIDDLE JAMES RIVER VALLEY- 337 AM CDT MON APR 13 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR LOW HUMIDITY...STRONG NORTHWEST WINDS AND DRY VEGETATION FOR FIRE WEATHER ZONE 256... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR LOW HUMIDITY...STRONG NORTHWEST WINDS AND DRY VEGETATION FOR FIRE WEATHER ZONE 256... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 256. * WIND...WEST NORTHWEST 15 TO 30 MPH TODAY AND SOUTH 20 TO 35 MPH ON TUESDAY. * HUMIDITY...15 TO 20 PERCENT DURING THE AFTERNOON BOTH TODAY AND TUESDAY * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ SDZ255-131645- /O.NEW.KFSD.FW.A.0011.150414T1800Z-150415T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY- 337 AM CDT MON APR 13 2015 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR LOW HUMIDITY...STRONG NORTHWEST WINDS AND DRY VEGETATION FOR FIRE WEATHER ZONE 255... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 255. * WIND...SOUTH WINDS 20 TO 35 MPH. * HUMIDITY...15 TO 20 PERCENT IN THE AFTERNOON * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
3 follow-up statements
287 WWUS83 KFSD 131456 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 956 AM CDT MON APR 13 2015 ...RED FLAG WARNING TODAY SOUTHWEST MINNESOTA...MIDDLE BIG SIOUX RIVER AND MIDDLE JAMES RIVER.... ...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR LOWER BRULE AND LAKES ANDES AS WELL AS MIDDLE JAMES RIVER... SDZ256-132300- /O.CON.KFSD.FW.W.0012.150413T1800Z-150414T0100Z/ /O.CON.KFSD.FW.A.0011.150414T1800Z-150415T0100Z/ MIDDLE JAMES RIVER VALLEY- 956 AM CDT MON APR 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR LOW HUMIDITY...STRONG NORTHWEST WINDS AND DRY VEGETATION FOR FIRE WEATHER ZONE 256......FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR LOW HUMIDITY...STRONG NORTHWEST WINDS AND DRY VEGETATION FOR FIRE WEATHER ZONE 256... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR LOW HUMIDITY...STRONG NORTHWEST WINDS AND DRY VEGETATION FOR FIRE WEATHER ZONE 256......FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR LOW HUMIDITY...STRONG NORTHWEST WINDS AND DRY VEGETATION FOR FIRE WEATHER ZONE 256... * AFFECTED AREA...FIRE WEATHER ZONE 256. * WIND...WEST NORTHWEST 15 TO 30 MPH TODAY AND SOUTH 20 TO 35 MPHON TUESDAY. * HUMIDITY...15 TO 20 PERCENT DURING THE AFTERNOON BOTH TODAY ANDTUESDAY * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MNZ900-SDZ257-132300- /O.CON.KFSD.FW.W.0012.150413T1800Z-150414T0100Z/ SOUTHWEST MINNESOTA-MIDDLE BIG SIOUX RIVER VALLEY- 956 AM CDT MON APR 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR LOW HUMIDITY...STRONG NORTHWEST WINDS AND DRY VEGETATION FOR FIRE WEATHER ZONES 257 AND 900... * WIND...WEST NORTHWEST WINDS 15 TO 30 MPH. * HUMIDITY...15 TO 25 PERCENT DURING THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ SDZ255-132300- /O.CON.KFSD.FW.A.0011.150414T1800Z-150415T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY- 956 AM CDT MON APR 13 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR LOW HUMIDITY...STRONG NORTHWEST WINDS AND DRY VEGETATION FOR FIRE WEATHER ZONE 255... * AFFECTED AREA...FIRE WEATHER ZONE 255. * WIND...SOUTH WINDS 20 TO 35 MPH. * HUMIDITY...15 TO 20 PERCENT IN THE AFTERNOON * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
139 WWUS83 KFSD 132016 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 316 PM CDT MON APR 13 2015 ...RED FLAG WARNING TODAY SOUTHWEST MINNESOTA...MIDDLE BIG SIOUX RIVER AND MIDDLE JAMES RIVER IN SOUTHEAST SOUTH DAKOTA.... ...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR ALL OF SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA... MNZ900-SDZ257-140430- /O.EXA.KFSD.FW.A.0011.150414T1800Z-150415T0100Z/ /O.CON.KFSD.FW.W.0012.000000T0000Z-150414T0100Z/ SOUTHWEST MINNESOTA-MIDDLE BIG SIOUX RIVER VALLEY- 316 PM CDT MON APR 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW HUMIDITY...STRONG NORTHWEST WINDS AND DRY VEGETATION FOR FIRE WEATHER ZONES 257 AND 900... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR LOW HUMIDITY...STRONG SOUTHERLY WINDS AND DRY VEGETATION FOR FIRE WEATHER ZONES 257 AND 900... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 900 AND 257. * WIND...WEST NORTHWEST 15 TO 30 MPH TODAY AND SOUTH 20 TO 35 MPH ON TUESDAY. * HUMIDITY...15 TO 25 PERCENT THIS AFTERNOON AND TUESDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ SDZ256-140430- /O.CON.KFSD.FW.W.0012.000000T0000Z-150414T0100Z/ /O.CON.KFSD.FW.A.0011.150414T1800Z-150415T0100Z/ MIDDLE JAMES RIVER VALLEY- 316 PM CDT MON APR 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW HUMIDITY...STRONG NORTHWEST WINDS AND DRY VEGETATION FOR FIRE WEATHER ZONE 256... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR LOW HUMIDITY...STRONG SOUTHERLY WINDS AND DRY VEGETATION FOR FIRE WEATHER ZONE 256... * AFFECTED AREA...FIRE WEATHER ZONE 256. * WIND...WEST NORTHWEST 15 TO 30 MPH TODAY AND SOUTH 20 TO 35 MPH ON TUESDAY. * HUMIDITY...15 TO 20 PERCENT THIS AFTERNOON AND TUESDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ SDZ258-140430- /O.EXA.KFSD.FW.A.0011.150414T1800Z-150415T0100Z/ LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY- 316 PM CDT MON APR 13 2015 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR LOW HUMIDITY...STRONG SOUTHERLY WINDS AND DRY VEGETATION FOR FIRE WEATHER ZONE 258... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 258. * WIND...SOUTH AT 20 TO 35 MPH. * HUMIDITY...15 TO 25 PERCENT TUESDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ SDZ255-140430- /O.CON.KFSD.FW.A.0011.150414T1800Z-150415T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY- 316 PM CDT MON APR 13 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR LOW HUMIDITY...STRONG SOUTHERLY WINDS AND DRY VEGETATION FOR FIRE WEATHER ZONE 255... * AFFECTED AREA...FIRE WEATHER ZONE 255. * WIND...SOUTH WINDS 20 TO 35 MPH. * HUMIDITY...15 TO 20 PERCENT IN THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
116 WWUS83 KFSD 140055 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 755 PM CDT MON APR 13 2015 ...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR ALL OF SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA... MNZ900-SDZ256-257-140900- /O.EXP.KFSD.FW.W.0012.000000T0000Z-150414T0100Z/ /O.CON.KFSD.FW.A.0011.150414T1800Z-150415T0100Z/ SOUTHWEST MINNESOTA-MIDDLE JAMES RIVER VALLEY- MIDDLE BIG SIOUX RIVER VALLEY- 755 PM CDT MON APR 13 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR LOW HUMIDITY AND STRONG SOUTHERLY WINDS FOR FIRE WEATHER ZONES 256...257 AND 900... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR FIRE WEATHER ZONES 256...257 AND 900... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 900. FIRE WEATHER ZONE 256. FIRE WEATHER ZONE 257. * WIND...SOUTH 20 TO 35 MPH ON TUESDAY. * HUMIDITY...AS LOW AS 15 TO 25 PERCENT TUESDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ SDZ255-258-140900- /O.CON.KFSD.FW.A.0011.150414T1800Z-150415T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY- LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY- 755 PM CDT MON APR 13 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR LOW HUMIDITY AND STRONG SOUTHERLY WINDS FOR FIRE WEATHER ZONES 255 AND 258... * AFFECTED AREA...FIRE WEATHER ZONE 255. FIRE WEATHER ZONE 258. * WIND...SOUTH AT 20 TO 35 MPH. * HUMIDITY...15 TO 25 PERCENT TUESDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Apr 13, 3:23 AM CDT, 14 minutes earlier.
Area forecast discussion, Apr 13, 3:23 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
323 AM CDT MON APR 13 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 324 AM CDT MON APR 13 2015
STRONG SUBSIDENCE AND A WELL MIXED ATMOSPHERE WILL LEAD TOWARDS
ANOTHER DAY WITH FIRE WEATHER CONCERNS. DRY AIR ALREADY IN PLACE
EARLY THIS MORNING WITH DEW POINTS INTO THE 20S IN SOUTH DAKOTA AND
SOUTHWEST MINNESOTA. AS MIXING INCREASES LATE THIS MORNING DEW
POINTS WILL FALL FURTHER AND EXPECT RELATIVE HUMIDITIES TO DROP
BELOW 25 PERCENT POTENTIALLY AS EARLY AS NOON. FOR NOW HAVE A RED
FLAG WARNING ALONG AND NORTH OF INTERSTATE 90 FROM 1 PM THROUGH 8
PM. DID NOT CHANGE HIGH TEMPERATURES OR DEW POINTS MUCH TODAY SO
STILL LOOKING AT HIGHS IN THE MID TO UPPER 60S WITH DEW POINTS FROM
THE TEENS TO MID 20S WHICH WILL LEAD TOWARDS THE LOWEST AFTERNOON
RELATIVE HUMIDITIES FROM 15 TO 20 PERCENT.
THE WINDS WILL DROP OFF PRETTY QUICKLY THIS EVENING AS THE SUN GOES
DOWN AND MIXING DECREASES. A WEAK QUICK MOVING SURFACE HIGH PRESSURE
WILL SWING WINDS AROUND TO THE SOUTH BY TUESDAY MORNING WHICH WILL
KEEP LOW TEMPERATURES FAIRLY MILD WEST OF INTERSTATE 29. LOWS WILL
MAINLY BE IN THE 30S EAST OF INTERSTATE 29 AND IN THE 40S TO THE
WEST.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 324 AM CDT MON APR 13 2015
SOUTHERLY WINDS WILL INCREASE STRONGLY WEST AND NORTH TUESDAY WELL
AHEAD OF DIGGING ROCKY MOUNTAIN TROUGH...WITH A MORE MODEST WIND
INCREASE OVER NORTHWEST IOWA. WARMING AND DRY AIR AT PRETTY MUCH ALL
LEVELS WILL SEND TEMPERATURES INTO THE 70S...NEAR 70 EAST TO PERHAPS
AN 80 OR TWO FAR WEST.
AS THE WESTERN TROUGH DIGS STRONGLY INTO THE CENTRAL AND SOUTHERN
ROCKIES...WEAK REMNANTS OF THE SOUTHERN PLAINS UPPER LOW GET EJECTED
NORTH NORTHEASTWARD...ALMOST NORTH...TOWARD THE FORECAST AREA. AT
LEAST THE SYSTEM IS QUITE WEAK ON THE GFS WHILE THE EC DEPICTS A
LITTLE STRONGER SYSTEM. IN ANY EVENT...SOUTHERN PLAINS MOISTURE AT
LOW AND MID LEVELS WILL STREAM UP INTO THE AREA WEDNESDAY AND
WEDNESDAY NIGHT. THE LACK OF DECENT INSTABILITY WITH THE MODEST LIFT
SHOWN SUGGESTS LOW POPS AND AN ABSENCE OF THUNDER...THAT IS JUST A
CHANCE OF SHOWERS. TEMPERATURES WILL BE COOLER NOT ONLY FOR THE
CLOUD COVER BUT FOR THE COOLER AIR ASSOCIATED WITH THE WEAK SYSTEM.
THIS SYSTEM GETS FORCED EAST BY THE NORTHERN STREAM THURSDAY AND A
COULD OF DRY MILD DAYS SHOULD ENSUE. THEN THE UPPER LOW WELL TO THE
SOUTH GETS IN TURN EJECTED NORTH NORTHEAST BY A NEW TROUGH DIGGING
INTO THE NORTHERN ROCKIES. AGAIN THE EC SHOWS THE SYSTEM STRONGER
THAN THE GFS. FOR NOW WILL PLAY THE WEEKEND FOR SOME INCREASE IN
CLOUDS BUT NOTHING SOLID...AND AGAIN A CHANCE OF APRIL SHOWERS.
TEMPERATURES WILL COOL SLIGHTLY BUT SHOULD STILL BE A LITTLE ABOVE
NORMAL. THIS SYSTEM WILL LIKELY HAVE SLIGHTLY MORE INSTABILITY TO
WORK WITH THAN THE WEDNESDAY/WEDNESDAY NIGHT SYSTEM...BUT MEAGER
THERMAL CONTRAST SUGGESTS A LACK OF FOCUS FOR DECENT CONVECTION AND
WILL AGAIN KEEP OUT THE THUNDER.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1031 PM CDT SUN APR 12 2015
VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. WEST NORTHWEST
WINDS INCREASE TO AROUND 15 KT MID MORNING WITH GUSTS TO 25 KT BUT
WILL BECOME LIGHT AND VARIABLE AFTER SUNSET MONDAY NIGHT.
&&
.FIRE WEATHER...
ISSUED AT 324 AM CDT SUN APR 12 2015
MIXING WILL INCREASE QUICKLY THIS MORNING WHICH WILL BRING GUSTY
NORTHWEST WINDS TO THE AREA. THE STRONGEST WINDS WILL BE ALONG AND
NORTH OF INTERSTATE 90 WHICH IS WHERE THE RED FLAG WARNING WILL BE
IN PLACE FOR THIS AFTERNOON. NORTHWEST WINDS WILL AVERAGE ABOUT 15
TO 30 MPH WITH AFTERNOON RELATIVE HUMIDITIES OF 15 TO 20 PERCENT.
THE WINDS WILL DISSIPATE QUICKLY THIS EVENING AS THE WINDS ARE
DRIVEN MAINLY BY MIXING.
BY TUESDAY MORNING THE PATTERN TRANSITIONS SHARPLY TO A STRONGLY
INCREASING SOUTHERLY LOW LEVEL FLOW...WITH DRY AIR AT ALL
LEVELS...THEREFORE DECENT HEATING...AND SOME MIXING DOWN OF DEW
POINTS OR AT LEAST A CAP ON THEM GOING UP. RH WILL BE THERE FOR RED
FLAG CONDITIONS OVER THE AREA WITH WINDS ALSO MEETING CRITERIA WEST
AND NORTH...BUT SLOWER TO COME UP IN NORTHWEST IOWA. WILL GO FOR A
FIRE WEATHER WATCH WEST ONLY FOR NOW...THROUGH WE WILL HAVE TO ADD
THE CURRENT RED FLAG AREA IN LATER. WINDS WILL BE COMING UP SLOW
ENOUGH IN NORTHWEST IOWA TO LEAVE THEM OUT OF RED FLAG
TERRITORY...BUT IT APPEARS FIRE DANGER WILL BE VERY HIGH.
COOLER AND MORE MOIST AIR COMING UP WEDNESDAY SHOULD PUT A LID ON
FIRE DANGER. DESPITE SOME DRYING NEAR THE END OF THE WEEK...IT
SHOULD BE MODEST AND WINDS WILL NOT BE STRONG...SO NO CRITICAL FIRE
WEATHER DAYS EXPECTED AFTER TUESDAY.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR SDZ256-257.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR SDZ255-256.
MN...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR MNZ900.
IA...NONE.
NE...NONE.
&&
SHORT TERM...08
LONG TERM...
AVIATION...
FIRE WEATHER...08Hazardous weather outlook, Apr 12, 11:28 AM CDT, 16 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1128 AM CDT SUN APR 12 2015 SDZ038>040-050-052>055-057>061-063>065-068-131630- BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE- BRULE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON- BON HOMME- 1128 AM CDT SUN APR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT DANGEROUS FIRE WEATHER CONDITIONS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS FIRE WEATHER CONDITIONS WILL BE POSSIBLE MAINLY NORTH OF INTERSTATE 90 ON MONDAY AND ACROSS THE ENTIRE AREA ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ071-072-097-098-SDZ056-062-066-067-069-070-131630- LINCOLN MN-LYON MN-PIPESTONE-ROCK-MOODY-MINNEHAHA-TURNER- LINCOLN SD-YANKTON-CLAY SD- 1128 AM CDT SUN APR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SOUTH TO SOUTHWEST WINDS WILL GUST AS HIGH AS 40 TO 50 MPH ACROSS PARTS OF THE BUFFALO RIDGE IN SOUTHWEST MINNESOTA INTO EARLY AFTERNOON. ISOLATED THUNDERSTORMS WILL BE POSSIBLE FROM MAINLY 400 PM THROUGH 700 PM THIS AFTERNOON. SEVERE THUNDERSTORMS ARE NOT EXPECTED BUT PEA SIZED HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS FIRE WEATHER CONDITIONS WILL BE POSSIBLE MAINLY NORTH OF INTERSTATE 90 ON MONDAY AND ACROSS THE ENTIRE AREA ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ001>003-012>014-020>022-031-032-MNZ080-081-089-090-NEZ013-014- SDZ071-131630- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON-DIXON- DAKOTA-UNION- 1128 AM CDT SUN APR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SOUTH TO SOUTHWEST WINDS WILL GUST AS HIGH AS 40 TO 50 MPH ACROSS PARTS OF THE BUFFALO RIDGE IN SOUTHWEST MINNESOTA INTO EARLY AFTERNOON. THUNDERSTORMS WILL BECOME LIKELY AROUND 500 PM TODAY WITH THE THREAT CONTINUING THROUGH ABOUT 1000 PM. A MAJORITY OF THE STORMS ARE NOT EXPECTED TO BE SEVERE WITH SMALL HAIL AND WIND GUSTS AROUND 45 MPH THE MAIN THREATS. ALTHOUGH AN ISOLATED STRONG TO SEVERE STORM PRODUCING QUARTER SIZE HAIL AND WIND GUSTS BETWEEN 50 AND 60 MPH IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY TODAY.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:37 AM CDT | Fire Weather Watch | FSD | 24 hr |
Nearby
Red Flag Warnings in South Dakota, 2015Red Flag Warnings in Minnesota, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.